Alert archive / Georgia / Freeze Watches in 2021
Freeze Watch 1, NWS Charleston, SC
NWS Charleston, SC issued this freeze watch at Mar 7, 2021, 3:12 AM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Mar 8, 2021, 2:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2021, 3:12 AM EST (08:12 UTC)
- In effect from
- Mar 8, 2021, 2:00 AM EST
- Expired
- Mar 7, 2021, 3:22 PM EST
- In force
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
743 WWUS72 KCHS 070812 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 312 AM EST Sun Mar 7 2021 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-050-052- 071615- /O.NEW.KCHS.FZ.A.0001.210308T0700Z-210308T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 312 AM EST Sun Mar 7 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 to 32 degrees expected. * WHERE...Much of southeast South Carolina and southeast Georgia, mainly inland from Route 17. * WHEN...From late tonight through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Temperatures are expected to be at or below freezing for up to 5 or 6 hours. In addition to the potential for freezing temperatures, scattered frost will also occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
136 WWUS72 KCHS 071447 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 947 AM EST Sun Mar 7 2021 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-050-052- 072300- /O.CON.KCHS.FZ.A.0001.210308T0700Z-210308T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 947 AM EST Sun Mar 7 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 to 32 degrees expected. * WHERE...Much of southeast South Carolina and southeast Georgia, mainly inland from Route 17. * WHEN...From late tonight through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Temperatures are expected to be at or below freezing for up to 5 or 6 hours. In addition to the potential for freezing temperatures, scattered frost will also occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
500 WWUS72 KCHS 071754 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1254 PM EST Sun Mar 7 2021 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-050-052- 080200- /O.CON.KCHS.FZ.A.0001.210308T0700Z-210308T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 1254 PM EST Sun Mar 7 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 to 32 degrees expected. * WHERE...Much of southeast South Carolina and southeast Georgia, mainly inland from Route 17. * WHEN...From late tonight through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Temperatures are expected to be at or below freezing for up to 5 or 6 hours. In addition to the potential for freezing temperatures, scattered frost will also occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
049 WWUS72 KCHS 072022 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 322 PM EST Sun Mar 7 2021 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-050-052- 080430- /O.UPG.KCHS.FZ.A.0001.210308T0700Z-210308T1300Z/ /O.NEW.KCHS.FZ.W.0001.210308T0700Z-210308T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 322 PM EST Sun Mar 7 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... * WHAT...Sub-freezing temperatures as low as 29 degrees expected. * WHERE...Portions of southeast South Carolina and southeast Georgia. * WHEN...From 2 AM to 8 AM EST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Temperatures are expected to be at or below freezing for up to 5 or 6 hours. Scattered to widespread frost will also occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ118-080430- /O.NEW.KCHS.FZ.W.0001.210308T0700Z-210308T1300Z/ Inland Chatham- Including the cities of Garden City, Pooler, and Savannah 322 PM EST Sun Mar 7 2021 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... * WHAT...Sub-freezing temperatures as low as 31 degrees expected. * WHERE...Inland Chatham County. * WHEN...From 2 AM to 8 AM EST Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Temperatures are expected to be at or below freezing for up to 5 or 6 hours. Scattered to widespread frost will also occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ GAZ140-SCZ048-049-051-080430- /O.NEW.KCHS.FR.Y.0001.210308T0700Z-210308T1300Z/ Inland McIntosh-Beaufort-Coastal Colleton-Coastal Jasper- Including the cities of Townsend, Beaufort, Hilton Head Island, Edisto Beach, Levy, Chelsea, and Jasper 322 PM EST Sun Mar 7 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...In South Carolina, Beaufort, Coastal Colleton and Coastal Jasper Counties. In Georgia, Inland McIntosh County. * WHEN...From 2 AM to 8 AM EST Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this freeze watch went out at Mar 7, 1:05 AM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 7, 1:05 AM EST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Charleston SC 105 AM EST Sun Mar 7 2021 .SYNOPSIS... High pressure will steadily build into the region through Monday. The high will move off the coast by the middle of next week and remain the primary feature through late in the week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Dew point depressions have been smaller than originally expected and the result has been for some expansion further east and southeast of the patchy to scattered frost. Just about everywhere near and west of US-17 will have frost to some degree. In addition, temperature trends have been a little colder than earlier, and we have tweaked mins down about 1-2F in many areas. Many places over the northwest tier of counties will drop to 31-32F, but given the late hour, it is not worth including a Freeze Warning. Elsewhere, 33-37F will be common inland from the Intra-coastal, while upper 30s and lower 40s will be common along the barrier islands, near lake Moultrie and in downtown Charleston and downtown Savannah. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/... Sunday through Tuesday: Aloft, the deep trough will shift east of the forecast area on Sunday and northwest flow will prevail into Tuesday. At the surface, an expansive area of high pressure will gradually shift across the region through the period. Mostly clear skies will prevail Sunday and Monday, with a modest increase in cloud cover by Tuesday. Highs will start off quite chilly on Sunday, with temperatures topping out in the upper 50s for most of the forecast area (nearly 10 degrees below normal). Temperatures will then moderate nicely, with about a 5 degree gain each day Monday and Tuesday, culminating in upper 60s by Tuesday afternoon. The biggest forecast challenge during this period will be low temperatures and the potential for frost/freeze conditions. Under clear skies and very light to calm winds, we should see excellent radiational cooling conditions Sunday night and Monday night. Sunday night should be the coldest night, with the forecast depicting most of the area away from the immediate coastline in the 30-32 degree range. Lows will be a few degrees warmer Monday night, but still low enough for some areas to reach 32 or to at least see patchy frost. A Freeze Watch looks like it will eventually be needed Sunday night, with most of the area needing a Freeze Warning. Areas closer to the coast could get away with a Frost Advisory. The area needing frost/freeze headlines will be smaller Monday night and likely more focused inland. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Models are in excellent agreement for the long term forecast. They keep high pressure off the coast, with it's periphery stretching into the Southeast U.S. Dry conditions with above normal temperatures are expected. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... VFR through 06Z Monday. N-NW winds will gust between 15-20 kts Sunday afternoon. Extended Aviation Outlook: VFR. && .MARINE... Overnight: As high pressure shifts closer to the area and a shortwave moves further east across the Atlantic, the pressure gradient will slightly relax. Winds across the nearshore waters will slowly come down. For the outer Georgia waters, the Small Craft Advisory will remain in effect through the overnight for NE winds at 20-25 knots and seas 4-6 feet. Sunday through Thursday: High pressure will build in through early next week and remain the primary weather feature through late in the week. Winds will be strongest on Sunday as the pressure gradient remains tight enough to support 15 to 20 knots across most of the local waters, with gusts to 25 knots across the outer Georgia waters into the early afternoon. A Small Craft Advisory remains in effect for the outer Georgia waters until Sunday afternoon. Winds will then steadily decrease through Monday as the gradient relaxes and the high settles in. Winds and seas will remain below advisory thresholds through Thursday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...Small Craft Advisory until 4 PM EST this afternoon for AMZ374. && NEAR TERM... SHORT TERM...BSH LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Mar 6, 3:31 PM EST, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 331 PM EST Sat Mar 6 2021 GAZ087-088-099>101-114>116-118-137-138-SCZ040-042>045-047-052-072045- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Tidal Berkeley- 331 PM EST Sat Mar 6 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. Frost/Freeze: Temperatures in the lower to mid 30s are expected late tonight into early Sunday. A Frost Advisory could be needed. Also, temperatures could briefly reach freezing well inland, and there is a low chance that a Freeze Warning could be needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Frost/Freeze: Temperatures in the lower to mid 30s are expected Monday and Tuesday morning. A Freeze Watch and/or Warning will likely be needed for Monday morning, while Frost Advisories are more likely Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139>141-SCZ048>051-072045- Coastal Bryan-Coastal Chatham-Coastal Liberty-Inland McIntosh- Coastal McIntosh-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- 331 PM EST Sat Mar 6 2021 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Frost/Freeze: Temperatures in the lower to mid 30s are expected Monday and Tuesday morning. A Freeze Watch and/or Warning will likely be needed for Monday morning, while Frost Advisories are more likely Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-072045- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 331 PM EST Sat Mar 6 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 3:22 PM EST | Frost Advisory | CHS | 17 hr | |
| Mar 7, 3:22 PM EST | Freeze Warning | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 17 hr |
Nearby
Freeze Watches in Georgia, 2021Freeze Watches in South Carolina, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.